MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW INSERTER; EVEREST; ORTHOPEDIC STEREOTAXIC INSTRUMENT

K2M, INC. POLYAXIAL SCREW INSERTER; EVEREST; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 2901-N90006-M
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an everest polyaxial screw inserter was "worn" intra-operatively.The screw was difficult to detach and the instrument was no longer functional for screw insertion.There were no adverse consequences to the patient.The procedure was completed successfully with a 2 minute surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected, and it was observed that the hexalobe feature at the distal tip was deformed.Complaint history: records were reviewed for this lot, no similar complaints were identified.It was determined the cause of the event was torsional overload.Inserting the screw in harder than normal bone can compound torsional forces at the tip, leading to the failure.

Brand Name
POLYAXIAL SCREW INSERTER; EVEREST
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10788623
Report Number3004774118-2020-00294
Device Sequence Number2960115
Product Code OLO
UDI-Device Identifier10888857379596
UDI-Public10888857379596
Combination Product (Y/N)N
Initial Reporter StateVI
Initial Reporter CountryAS
PMA/510(K) Number
K171321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2901-N90006-M
Device Catalogue Number2901-N90006-M
Device Lot NumberKHDP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2020
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1